News:

New to the boards? Start with "Welcome! What you need to know as a member of this community"

Main Menu

Rashes

Started by jaygee, June 22, 2009, 01:02:01 PM

Previous topic - Next topic

jaygee

I have a lovely rash on my arms, the v area of my chest and on my face - especially my forehead.  It came up whilst I was on holiday and hasn't gone away yet, so for nearly 2 weeks now.  It isn't itchy or anything, but it's been hanging around too long now and I would like it to go away.  My arms look horrid at the moment as I have this livedo reticularsis plus a rash on them  ::). 

The rheumy wrote, on the letter to my doctor, that I don't suffer rashes or mouth ulcers.  Well I came back from my holiday with both, so I emailed to tell him.  The thing is there are soooo many small things you forget to mention everything don't you?  (Well, I did).

So he asked me to email him photos of the rash, which I have done today.  Now it isn't a "malar/butterfly" rash, as I know what that looks like.  But it does seem to be in all the areas that were exposed to the sun on my recent holiday  :(

Anyone else get rashes like this?  It is red, or white tiny bumps, the size of a pin head, quite rough to the touch - hundreds of them!!!  They aren't acne or pimples.  I can't think it is soap or anything like that, and when I think about this, this has happened 6 or 7 times this year, but I just ignored it.

Anyone else get this?

jonnell

Jenna does, it is from the sun.

jaygee

So another Sjoggie gift?  xx

jonnell

gift that keeps on giving lol.

Artist

I have a long laundry list of "unrelated" symptoms.  The most difficult is a skin rash.  It has tormented me for over four years.  Only prednisone settles it down.  I have developed joint pain, dry eyes, sore throat.

The rash has mystified all the doctors on Grand Rounds at University of Wisconsin.

Friday I landed at a Rheumatologist.  She tested for Sjogrens--her reasoning is the joint pain, dry eyes.  I do not have dry mouth.

My question--is an ongoing itchy rash a symptom of Sjorgrens?
Thanks!

Billydude

I had a rash on my back a few months ago that was points lined up in a circle.   You could almost do a connect the dots in a complete circle.   I had a little biopsy done and there were lymphocytes in there.   It finally went away.

irish

Rashes are just the pits. As a retired RN who worked on a dermatology floor alot during nurses training--back in the dark ages lol, there is one thing that has not changed. Rashes come and much of the time we don't know why and even with all the sophisticated treatment that is done these days it seems that rashes come when they want and they leave when they are good and ready. Much of the time we have no clue and can only guess what they are from.

Autoimmune disease is one of the really big causes of rashes as the skin is an organ and the rash is often a symptom of disease and not always the result of an allergy.

One year ago my hubby got a rash the end of March that we attributed to the dye from a cat scan. We then decided it was from his digitek, then decided it was from his combivent. This went on for about 6 months and he lived on hydroxyzine or atarax for the itching. He finally got rid of it and we have since decided it was from his Spireva as this med causes a lot of rashes. However, we are not positive. This is not the first time he has had this happen. It is bloody miserable and he was put on the prednisone, etc as this rash was on much of his body.

Sjogrens can cause a rash and many of us have one of sorts. I don't get the rash, but I get the flushed looking skin that feels like it is burning up---also feels prickly and just miserable. Starts almost immediately when I get in the really hot sun. Good luck. Irish ;D

Billydude

Irish...  Did your husband gain weight from the prednizone?    I'm worried they will put me on it after my liver biopsy (the 17th).  I'm worried about the possible weight gain.

irish

Billydude, He was on the prednisone for only 10 days or so. When they put you on a higher dose of prednisone and taper down and off in a certain number of days it is called "burst and taper" and generally doesn't cause the weight gain. Some people are on prednisone at higher dosages for long periods of time and the weight gain can occur. This stinks, but it is really necessary to halt the autoimmune attack on the body.

I have been on Prednisone for about 5 years. I started on the 20 mgm every day and then after a month went down to 10 mgm every day and have been on 10 mgm every other day much of the time since. Once they tried to decrease me to 5 mgm every other day and the joint pain and muscle aches got worse. Medical science has learned that many times people do well on an every other day dosing and this is much easier on the body.

I would bet that with your liver problems you may end up on DMARDS to keep the autoimmune attack on body under control. Lots of time the prednisone is needed also. Talk with your doc and see how you can work the drugs so they help without causing you too many issues. My eyes have no cataracts (yet) and I have had some weight gain that I attribute to eating too much just because I can!!!! I need to have my bone density done again and I know it will not be good news. Take care now. Irish ;D

Billydude

Thanks Irish.   I'm already on Cellcept.   We'll see what happens.  I'm always one that puts the cart before the horse.   I just don't like any surprises.